Doctor, Doctor: Help I Feel Sick

It would be easy to say that when I went to the doctor they knew just what to say or do: but that didn’t happen.

What did happen was I kinda got blamed for a lot of “life style” choices.

According to the doctor my weight had moved up too much and I wasn’t eating “healthy”. So my Doctor prescribed a lifestyle change. EAT HEALTHY and FEEL BETTER.

I did… EXACTLY WHAT THEY PRESCRIBED. I started to eat more veggies and fruits.

LOL this was about to get worse; much, much worse. What is the saying “if I knew then what I know now”.  I would have never listened to that advise.

My feeling sick turned into aches and pains as well as a tired fog that would not let me go. I could hardly walk; my back and hips hurt that much. The brain fog turned into naps because I was just that tired. By the way, those naps never made me feel like I had rested. Thank goodness I worked from home now. My old job would never have allowed me to run a department and nap part of the day away.

WHAT THE F#*! was HAPPENING.

So what do you do when you feel sick?

You go to the doctor.

Get on the scale.
You gained weight!
The doctor looks at you as you say “but I WAS eating healthy”…
you get that look of disapproval. You know the look (yeah right…you are not trying!)

So now I have a doctor who isn’t really listening because I have been “categorized” into a liar… I lie about eating healthy, I lie about how much wine I drink, (I have a fatty liver that for years was diagnosed by my doctor as too much alcohol but now that I know wine is a salicylate I think the doctor was WRONG… I am allergic to that glass of wine I used to drink every night to relax.

So the next doctor appointment was painful from a doctor’s guilt factor.
“BAD PATIENT, you are not listening to me… eat healthy, lose weight.” she didn’t say “bad patient” in words she said it with her eyes.

Pass the patient on to a specialist for the aches and pains.

Off I go to a rheumatologist.
“You have arthritis. Here… take this pill: 500 mg naproxen twice a day, and LOSE WEIGHT.”

I eat more veggies and fruits. I try the mediterranean diet: eating primarily plant-based foods, such as fruits and vegetables, whole grains, legumes and nuts. Replacing butter with healthy fats such as olive oil and using herbs and spices instead of salt to flavor foods.

GUESS WHAT HAPPENED…I got sicker.
BOY, OH BOY did I get sicker.

The fog rolled in like I was in a horror film, my ears started to ring with the shrill of tinnitus and to top it all off I was itchy. My skin was crawling, tingling and I seemed to be bloating up. And if this wasn’t the worst of it I started to get dizzy. If I bent down to pick something up my equilibrium practically sent me to the floor.

Doctor, Doctor, I feel sick!

Off to the rheumatologist again. Get on the scale. You gained weight!

GUILT FACTOR PLUS.

I tell of all my pains and dizziness problems and get this response.
“Are you taking the 2 pills like I told you to?”
My answer was “no I am only taking 1 pill a day, but”
DOCTOR GUILT INTERRUPTION …
“LOOK… you already take pills right?”
… meekly I say yes.
“Then what is another pill”. “Take the 2 pills I prescribed and see me in a few weeks”.

Let me stop for a minute and discuss this doctor’s behavior. Not only had she said that to me but prior when I was complaining about all the new symptoms she had said in a very snarky way … “what happened to you liking to be able to walk again, and I found that thyroid problem you were having”.

Yes indeed she had done blood tests to find that my thyroid was not working properly and my primary doctor gave me a pill for that. BUT what she had done (in my opinion only) was something I call doctor god syndrome: an unshakable belief characterized by consistently inflated feelings of personal ability, privilege, or infallibility. In other words acting like a prick and not hearing a word you are saying.

So since one of the symptoms I was having was a blurring of my eyesight I went to the eye doctor. He asked the right questions, and told me to STOP taking that pill naproxen immediately.

I did and felt a bit better the next day. So I fired that GOD syndrome doctor. A bit too pissy for my taste. I saw my primary doctor who confirmed my eye doctor’s decision for me to stop taking the naproxen and told me I was highly allergic to Aspirin and must look at all the labels on any packaging I had such as shampoos, makeup etc.

Finally something to go on, I tossed almost half of my grooming/beauty products out. But there was still that weight problem so I continued to do my best determined to loose some weight before I see my primary doctor again.

SOMETHING IS WRONG!

All my symptoms to being allergic to aspirin come back two fold.

WHAT???? I tossed all the aspirin related products.
I had even looked all the names up:
Acetyl Salicylic Acid
Acetylsalicylate
Acetylsalicylic Acid
Aluminum Acetyl Salicylate
Ammonium Salicylate
Amyl Salicylate
Arthropan
Aspirin
Benzyl Salicylate
Butyloctyl Salicylate
Calcium Acetyl Salicylate
Choline Salicylate
Ethyl Salicylate
Lithium Salicylate
Methyl Salicylate
Methylene Disalicylic Acid
Octisalate
Octyl Salicylate
Phenyl Salicylate
Procaine Salicylate
Sal Ethyl Carbonate
Salicylamide
Salicylanilide
Salicylsalicylic Acid
Santalyl Salicylate
Sodium Salicylate
Stoncylate
Strontium Salicylate
Sulfosalicylic Acid
Tridecyl Salicylate
Trolamine Salicylate

I read every label of my personal care products… so what is the problem…
I researched more…
An Aspirin is a salicylate.

OK, let me look up what is a Salicylate.
Salicylates are nonsteroidal anti-inflammatory drugs. They inhibit the synthesis of prostaglandin and other mediators in the process of inflammation and have anti-inflammatory, antipyretic and analgesic properties. Salicylates can be used to reduce fever, pain and inflammation such as in arthritis. Salicylates are chemicals found in plants and are a major ingredient in aspirin and other pain-relieving medications. They’re also naturally in many fruits and vegetables, as well as in many common health and beauty products.

WHAT???? I am eating these to lose weight!

Let me look into what contains this item I seem to be deathly allergic to in large quantities.

I look up the symptoms and check off all the symptoms that I have:
Stomach pain/upset stomach
Tinnitus ringing of the ears
Itchy skin, hives or rashes
Asthma and other breathing difficulties
Headaches
Swelling of hands, feet, eyelids, face and/or lips
Persistent cough
Changes in skin color/skin discoloration
Fatigue
Sore, itchy, puffy or burning eyes
Sinusitis/Nasal polyps
Nausea
Memory loss and poor concentration

Thank goodness I didn’t have ALL the symptoms…
I was free of the following:
Angioedema
Bed wetting or urgency to pass water
Diarrhea
Hyperactivity
Depression
Pseudoanaphylaxis

OK I needed a plan. An elimination diet to reset my body. I need a salicylate elimination diet. Only eat foods on the Negligible List. The Green Columns.

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s